Volume 22, issue 1 (2022)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22, 1 issue

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Asymptotic behavior of the colored Jones polynomials and Turaev–Viro invariants of the figure eight knot

Ka Ho Wong and Thomas Kwok-Keung Au

Algebraic & Geometric Topology 22 (2022) 1–53
Abstract

We investigate the asymptotic behavior of the colored Jones polynomials and the Turaev–Viro invariants for the figure eight knot. More precisely, we consider the M th colored Jones polynomials evaluated at (N+1 2) th roots of unity with a fixed limiting ratio, s, of M and N + 1 2. We find out the asymptotic expansion formula (AEF) of the colored Jones polynomials of the figure eight knot with s close to 1. We show that the exponential growth rate of the colored Jones polynomials of the figure eight knot with s close to 1 2 is strictly less than those with s close to 1. It is known that the Turaev–Viro invariant of the figure eight knot can be expressed in terms of a sum of its colored Jones polynomials. Our results show that this sum is asymptotically equal to the sum of the terms with s close to 1. As an application of the asymptotic behavior of the colored Jones polynomials, we obtain the asymptotic expansion formula for the Turaev–Viro invariants of the figure eight knot. Finally, we suggest a possible generalization of our approach so as to relate the AEF for the colored Jones polynomials and the AEF for the Turaev–Viro invariants for general hyperbolic knots.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/agt

We have not been able to recognize your IP address 18.206.14.36 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
volume conjecture, figure eight knot, colored Jones polynomials, Turaev–Viro invariants
Mathematical Subject Classification 2010
Primary: 57M27
Secondary: 57M50
References
Publication
Received: 14 June 2018
Revised: 21 September 2018
Accepted: 30 October 2018
Published: 26 April 2022
Authors
Ka Ho Wong
Department of Mathematics
Texas A&M University
College Station, TX
United States
Thomas Kwok-Keung Au
Department of Mathematics
The Chinese University of Hong Kong
Shatin
Hong Kong